# SDR 96UAL900607

- Difficulty date: August 8, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N186UA
- Make and model: Boeing 747422
- Aircraft serial: 26875
- Engine: Pwa PW4056
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Panel
- Part number: 65B145965
- Condition: Cracked
- Location: Lt Wing
- Part time: 19,987 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON ARRIVAL TO NRT, THE LEFT WING LEADING EDGE FIBERGLASS PANEL WAS FOUND CRACKED IN TWO PLACES.  THE PANEL WAS LOCATED INBOARD OF THE NR 2 ENGINE.  CRACK LENGTHS WERE MEASURED TO 18 INCHES AND 5 INCHES.  INVESTIGATION FOUND THAT ONLY THE UPPER SKIN WAS AFFECTED.  THE HONEYCOMB STRUCTURE WAS NOT AFFECTED.  ACCOMPLISHED PERMANENT SKIN REPAIR FOR METAL TO METAL ADHESIVE BONDED ALUMINUM HONEYCOMB PANEL USING VACUUM BAG/HEAT BLANKET PROCESS.  PART TOTAL CYCLES, 2,432.
